| Model Number |
H74939407S0 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); Cardiac Perforation (2513)
| Date of Event |
04/10/2025
Type of Reportable Event
Death
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include the additional information b(5) and codes in section h6 (c), and (d).
Event or Problem Description
On (b)(6) 2025: patient with suspected bicuspid anatomy - raphe between rcc/ncc physicians were conservative with pre-dil due to calcium chunk (23mm balloon/25.2mmannulus) - pre-dil successful.Had some difficulties with 3 cusp view and during initial positioning valve was sitting high and gw was moving from initial good position.After knob1b parallax identified but decision to proceed with deployment valve was in a high position after final valve release - decision for post-dil due to underexpansion and balloon interaction led to further valve movement 2nd prime valve was prepared for vinv - release of 2nd valve in high position after the viv the result was better and echo showed no paravalvular leak, no regurgitation, no aortic gradient.3hrs post procedure a stroke was suspected and dissection od aorta identified - 1 day later pt died.Cause of stroke and dissection unknown.On 29may2025: media review received: 3 mensio report (measurements are correct), pre-procedural ct scan and fluoroscopic procedural videos.The initial findings indicate a bicuspid aortic valve (sievers 1, potentially tricuspid) with an icd-aortic annulus exhibiting a flare-type anatomy and mild calcification (calcium volume of 688mm³).The angle is measured at 51 degrees, and the diameter of the ascending aorta is 37.3mm.Annular dimensions are provided, with diameters of 22.3 x 29.0mm (mean 25.6mm), a perimeter of 79.6mm, and an area of 478mm².The lvot dimensions are 20.3 x 28.3mm.Fluoroscopic videos reveal initial aortography showing a mildly calcified aortic valve with moderate to severe aortic regurgitation.An attempt at a double coplanar view was suboptimal (rao 6 / cra 9).Balloon aortic valvuloplasty (bav) was performed with a pigtail catheter maintained in the non-coronary sinus.The safari wire was positioned incorrectly, contrary to recommendations.Deployment of the prosthesis began with it positioned higher than recommended by the manufacturer.The safari wire remained incorrectly positioned (facing down).The valve frame appeared constricted, with the lower crown hypoexpanded and migrating aortic (series 12, frames 21-22/51).Subsequently, the acurate prime prosthesis was noted to be superficially positioned relative to the annular plane.Another bav was performed, indicating possible aortic movement of the prosthesis (series 15 - frames 88-92/136 and frames 128-133).The sequence showed the prosthesis embolized to the sinotubular junction, without contact with the annular plane.Severe aortic regurgitation was noted.A second acurate prime prosthesis was introduced, and deployment began in an appropriate position.However, the final video showing the last stages of release was missing.It was noted that upon final release, the second prosthesis was positioned higher than recommended.The procedure concluded with the second prosthesis's lower crowns near the annular plane, with adequate bilateral coronary perfusion and no evidence of dissection or contrast retention.
Additional Manufacturer Narrative
Product was discarded at the healthcare facility; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As described in the device instructions for use (ifu) warnings section: monitor the wire position throughout the procedure for proper placement of curve and distal tip.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.Never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.The curve of the safari2tm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As indicated in the device instructions for use: 1.Ensure a catheter is appropriately placed in the ventricle or other intended treatment area.2.Carefully remove the safari2 guidewire, from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2 guidewire, advance the j-straightener over the distal section of the safari2 wire to straighten the curve.4.Insert the safari2 guidewire into the hub of the catheter with the aid of the j- straightener.5.Carefully advance the distal tip of the safari2 guidewire into the lumen of the catheter.6.Remove the safari2 guidewire j- straightener by withdrawing it over the length of the safari2 guidewire.7.Advanced the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors impacted on the event as reported.Should additional information be received, a follow up medwatch report will be submitted.Although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
Event or Problem Description
Event description: on (b)(6) 2025, during tavi case after the final release of the acurate prime valve 27mm, the valve was implanted at high position (probably because there was a raph between right and non-coronary cusp.However, the ct scan analysis was suboptimal and this is not 100% confirmed.Before case, the physicians were also aware of the raphe).The physicians estimated that the hemodynamic result needed to be improved, so they decided to do post-dilatation (ignoring my warnings of the risk to do post-dilatation in a high position) and the valve moved aortic.Then, after checking that the coronary flow was good, they decided to do valve in valve.After the valve in valve, the hemodynamics was good.On (b)(6), the patient had a stroke and dissection of aorta.On (b)(6), the physicians announced death.Patient present at time of event? yes.Patient complications: death.In the physician's opinion, did the device or procedure cause or contribute to the patient complication? no.Medical or surgical interventions: valve in valve.Patient outcome: death.23apr2025: the following information received via a related acurate prime complaint instigated the need for a safari2 complaint: did the physician allege any difficulties were experienced with the guidewire during the procedure? during the second valve (viv), the safari wire's loop was not intact.Additional information: event summary: it was further reported the severely calcified native aortic annulus measured 25.2mm and a safari2 guidewire and 14f isleeve introducer sheath were used during the tavr procedure.Pre-dilatation balloon aortic valvuloplasty (bav) was performed on the first acurate prime valve with a 23mm non-boston scientific balloon catheter.After implantation of the first acurate prime valve, moderate aortic regurgitation was identified which necessitated post-dilatation bav.When the first acurate prime valve moved aortically it lost contact with the native aortic annulus.During the valve-in-valve procedure the loop of the safari2 guidewire was not intact.The aortic dissection was identified as the suspected source of the stroke.24apr2025: please request information to help our team understand what is meant by "during the second valve (viv), the safari wire's loop was not intact".Was there damage to the formed curve distal region of the wire and if so, please specify the type of damage and ask for images showing any damage.Final release of the acurate prime valve was performed and the valve frame was shaped like a cone, compressed at lower crowns and in a high position.The safari2 guidewire was inverted at final valve release.After confirming coronaries were patent a valve-in-valve was prepared.The second prime valve was prepared and the safari2 not in an optimal position at release.25apr2025: question: listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Answer: acurate prime valve, isleeve introducer sheath, acurate prime delivery system, 23mm osypka vacs iii.Question: did the end user monitor the wire position throughout the procedure for proper placement of the curve and distal tip? answer: yes.Question: was the curve of the safari2 guidewire constrained within a catheter during insertion into and withdrawal from the body or treatment site? answer: no.Question: did the end user advance the safari2 guidewire through the catheter under fluoroscopic guidance? answer: unknown.Question: was the wire position maintained while tracking or advancing a catheter or device over the wire? answer: yes.Question: is there any additional imaging (e.G., intraoperative fluoroscopy, ecg) that was performed during the procedure that might provide more insights into the guidewire positioning and valve deployment process? answer: all available media has been submitted.Question: is this a new user or experienced user? answer: experienced.Question: was the aortic dissection identified before or after the stroke occurred? answer: after, stroke was suspected and mri confirmed dissection.Question: were there any known anatomical or pathological findings pre-procedure that might have predisposed the patient to dissection? answer: functionally bicuspid anatomy.Question: was the presence of a raphe between the right and non-coronary cusp confirmed post event or is it still presumed? answer: confirmed via media.Question: is the wire available to be returned and if not, please provide a reason for no return? answer: device was discarded at healthcare facility.Although there is no known relationship between the safari2 device and adverse event, perforation and death are known potential adverse events associated with the safari2 device and are listed in the instructions for use (ifu).Therefore, this incident is being filed as a death as a good faith measure.